70477members
370707posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Ankles like balloons, advice please?

15 REPLIES 15
Toast
Member

Re: Ankles like balloons, advice please?

After a year on tamoxifen I still had terrible aching joints like I had had a good kicking, and had trouble getting down stairs in the mornings, when apart from the aching and rigidity in my joints it was also as if someone had applied soap to the soles of my feet. I felt all the treatment had turned me into an old lady even though I am only 45. I then started taking extract of olive leaf every day, which was recommended by a 70 year old friend who found it helpful in restoring her mobility after her hip replacement. After about ten days all my aches went and a few months on I feel like my flexibility has vastly improved, plus the boiling soaking night sweats have diminished to an occasional simmer - much better! I stopped taking the olive leaf tablets for a few weeks when I ran out, and the sweats and aches returned, so I'm convinced that it is the olive leaf extract that's working. I now take the olive leaf extract capsules and tamoxifen at night and because my sleep is less interrupted I am much more lively and cheerful in the day (and daytime sweats now only happen once or twice). I finally have the energy to exercise, which is improving mental well being and is dealing (slowly) with my tamoxifen tyre. I'm also trying to find a solution to my hairy chin (and neck!!). Laser hair removal gets rid of the black spikes (for about 2 months) and waxing gets the blond ones, but lasering is really expensive and waxing painful. Thanks for the facial buffer tip - I shall try that. What a palaver! But it's all worth it - we may be fat and hairy, but at least we are still here! XXXX

LadyChatterbox
Member

Re: Ankles like balloons, advice please?

Ohhhhh I thought my downy face was post-chemo hair growth...but Debbie you didnt have chemo, I am going to try and buy one of those facial buffer things

Louise x

ForumMember
Member

Re: Ankles like balloons, advice please?

yes Sukes

Lots and lots and lots. Also have whiskers yuk. I am paranoid about missing them and ,being v short sighted, have a trouble seeing them Would ask hubby to check but feel this is the last straw really... It's bad enough that he has to look at the huge Tamoxifen tyre around my waist, my weird skin rashes and dimpled breast, put up with my non existent sex drive and moods without him having to search for whiskers too!!!!

Debbie
xxx

sukes
Member

Re: Ankles like balloons, advice please?

moving from swollen and aching joints have any of you experienced facial hair with tamoxifen?

sukes

ForumMember
Member

Re: Ankles like balloons, advice please?

Snap Debbi.

I feel really crap on Tamoxifen. 2 years on 3 to go like you. Aching joints, hot flushes or just being much hotter than everyone else. My 72 year old mother moves faster than I do. I also get recurring skin rashes and am currently feeling nauseous. Would give up but daren't risk the consequences. I have to say, I sometimes forget my pills, taken in two halves morning and night, and I feel much much better as the day wears on when I do. Might be imagining it tho.

My apologies to all the ladies who have had chemo ( I didn't need it ). But it must really anger you when we all whinge about Tam after some of the horrendous side effects that chemo gives you. Also to the ladies who are triple neg.

Best wishes
Debbie

debbi
Member

Re: Ankles like balloons, advice please?

swollen ankles????????????? everythings swollen.been on it 2 years and put on 2 stone 😞 and still have the stiff joints 2 years on,2 down ,3 to go.......... blughhhhhhhhhhh

LadyChatterbox
Member

Re: Ankles like balloons, advice please?

yes it is, sukes (in my layperson's opinion) Rosehip is really expensive but it works, my hand joints also hurt before taking this.

My bad foot is now mightily improved with the anti-inflammatories and will start exercising more after the weekend

sukes
Member

Re: Ankles like balloons, advice please?

Hi I've been on tamoxifen for 28 days and my ankles are really hurting. They feel really stiff all the time and ache - i thought it was my trainers but can't understand it .

Maybe this is aside effect
sukes

greenbean
Member

Re: Ankles like balloons, advice please?

Hi there

Glad you got on well with the Doc. I think you are are right about the high heels, looks like flat ones for me in future!
Hope yours settles and the natural remedies help.Will look that out myself.
Best wishes
Alison

LadyChatterbox
Member

Re: Ankles like balloons, advice please?

Hi again ladies

Doc has given me anti-inflammatories, she says the swelling is a response to the inflammation. have to take them 3 times a day for 10 days and take it easy. After 10 days, if they are better, get exercising, if they are not better, come back. Have to put foot up as much as poss. But she says gravity makes some swelling inevitable. I bet your high heels helped the gravity along, Alison. I am taking rosehip and glucosamine/chondritin for rest of joints, NB you can't take glucosamine if allergic to shellfish!

greenbean
Member

Re: Ankles like balloons, advice please?

Thanks will give that a go.

Alison

LadyChatterbox
Member

Re: Ankles like balloons, advice please?

Ok Alison. I tried to get hold of my BCN this morning but she is on hols till next Monday. I have bought an elastic sock thing with the heel cut out, am wearing it today and must say it is helping

greenbean
Member

Re: Ankles like balloons, advice please?

Glad you mentioned this. Went to a wedding the other day with a pair of high heels. By the end of the service my ankles had swollen which was quite alarming. Be interested to hear what your GP says

Alison

LadyChatterbox
Member

Re: Ankles like balloons, advice please?

Glad I am not the only one, though wouldn't wish it on you Diane. I will let you know what my GP says. Have you asked anyone medical about it?

Diane5
Member

Re: Ankles like balloons, advice please?

well funny enough ive been having the same problem been on tamoxifen for a year and sometimes I feel like an old women. Cant give any advise but thought Id let you know.

LadyChatterbox
Member

Ankles like balloons, advice please?

Has anyone else on Tamoxifen got swollen ankles? Mine are really bad, I already have some stiffness that makes me walk slowly but I now feel as if I have a tight rubber band round them, especially my right one. Elevating them helps but I need to go to work etc, not lie on a couch all day!

I had SNB so only one lymph node removed and it was clear, by the way. I am off to the GP on Tuesday but am interested to know if anyone else has this

Thanks

Louise x